Alert archive / Indiana / Flash Flood Warnings in 2014

Flash Flood Warning 1, NWS Northern Indiana

May 11, 20147 counties in Indiana

NWS Northern Indiana issued this flash flood warning at May 11, 2014, 10:32 PM EDT for 7 counties in Indiana. It was in force for 3 hr. 3 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
May 11, 2014, 10:32 PM EDT (02:32 UTC)
Expired
May 12, 2014, 1:30 AM EDT
In force
3 hr
Issued by
NWS Northern Indiana
Area
Storm-based polygon
Flood severity
None

Counties Cass County, IN, Fulton County, IN, Kosciusko County, IN, Miami County, IN, Pulaski County, IN, Wabash County, IN, White County, IN

The radar

The Northern Indiana radar (KIWX), 92 km from the middle of the area, began a volume at 02:36 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
May 11, 10:36 PM EDTHEAVY RAIN 1.641 Sw Sevastopol, IN1 HOUR RAINFALL TOTAL.
May 11, 11:16 PM EDTHEAVY RAIN 2.75Akron, IN2.75 INCHES OF RAIN IN THE PAST 2 HOURS. STREET FLOODING THROUGHOUT TOWN. STORM DRAINS ARE HAVING TROUBLE KEEPING UP WITH THE RAINFALL.
May 11, 11:39 PM EDTHEAVY RAIN 3.7Claypool, IN3.7 INCHES OF RAIN FELL IN 2.5 HOURS.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Lincoln, IL (KILX), launched 00:00Z, 2.5 hours before the alert went out and 188 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Lincoln, IL at 00:00Z on 2014-05-12Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 2685 joules per kilogram.LCLEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Lincoln, IL at 00:00Z on 2014-05-12The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 92 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
2685 J/kg
Mixed-layer CIN
-1 J/kg
Mixed-layer LCL
968 m above ground
0-6 km bulk shear
34 kt
0-1 km storm-relative helicity
92 m²/s²
0-3 km storm-relative helicity
154 m²/s²
Significant tornado parameter
1.3
Supercell composite
7.1

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

063 
WGUS53 KIWX 120232
FFWIWX
INC017-049-085-103-131-169-181-120530-
/O.NEW.KIWX.FF.W.0001.140512T0232Z-140512T0530Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE NORTHERN INDIANA
1032 PM EDT SUN MAY 11 2014

THE NATIONAL WEATHER SERVICE IN NORTHERN INDIANA HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  NORTHERN CASS COUNTY IN NORTH CENTRAL INDIANA...
  FULTON COUNTY IN NORTH CENTRAL INDIANA...
  THIS INCLUDES THE CITY OF ROCHESTER...
  SOUTHERN KOSCIUSKO COUNTY IN NORTH CENTRAL INDIANA...
  NORTHERN MIAMI COUNTY IN NORTH CENTRAL INDIANA...
  NORTHERN WABASH COUNTY IN NORTH CENTRAL INDIANA...
  THIS INCLUDES THE CITY OF NORTH MANCHESTER...
  SOUTHERN PULASKI COUNTY IN NORTHWEST INDIANA...
  THIS INCLUDES THE CITY OF WINAMAC...
  WHITE COUNTY IN NORTHWEST INDIANA...
  THIS INCLUDES THE CITY OF MONTICELLO...

* UNTIL 130 AM EDT/1230 AM CDT/

* AT 1032 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED  
  VERY HEAVY RAIN FROM SLOW MOVING THUNDERSTORMS OVER THE WARNED     
  AREA. THE STRONGEST THUNDERSTORMS WILL BE CAPABLE OF PRODUCING ONE 
  TO TWO INCH PER HOUR RAINFALL RATES OVER THE NEXT TWO HOURS.      
  RUNOFF FROM THIS EXCESSIVE RAINFALL MAY CREATE LOCALIZED FLASH     
  FLOODING. 

* LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO            
  PIERCETON...MENTONE...MONTICELLO AND AKRON.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL
CREEKS AND STREAMS...COUNTRY ROADS...AS WELL AS FARMLAND ALONG THE
BANKS OF CREEKS AND STREAMS.

&&

LAT...LON 4085 8700 4091 8699 4092 8694 4095 8694
      4118 8628 4117 8607 4119 8606 4121 8568
      4096 8570 4077 8657 4074 8659 4074 8674
      4072 8677 4058 8677 4058 8710 4084 8711

$$

MCS
1 follow-up statement
868 
WGUS73 KIWX 120329
FFSIWX

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
1129 PM EDT SUN MAY 11 2014

INC017-049-085-103-131-169-181-120530-
/O.CON.KIWX.FF.W.0001.000000T0000Z-140512T0530Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
FULTON IN-KOSCIUSKO IN-PULASKI IN-WABASH IN-MIAMI IN-CASS IN-WHITE 
IN
1129 PM EDT SUN MAY 11 2014

...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 130 AM EDT/1230 AM
CDT/ FOR WHITE...NORTHERN CASS...NORTHERN MIAMI...NORTHERN WABASH...
SOUTHERN PULASKI...SOUTHERN KOSCIUSKO AND FULTON COUNTIES...

AT 1122 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO 
INDICATE A BAND OF HEAVY RAIN LINGERING OVER THE WARNED AREA. 
LOCALIZED RAINFALL AMOUNTS IN EXCESS OF 2 INCHES HAVE BEEN REPORTED 
WITH THUNDERSTORMS SO FAR THIS EVENING. ADDITIONAL RAINFALL AMOUNTS 
UP TO AN INCH WILL BE POSSIBLE WHICH MAY FURTHER EXACERBATE 
LOCALIZED FLOODING. RAIN SHOULD EXIT THE AREA BY 100 AM EDT. 

LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO NORTH
MANCHESTER...WINAMAC...PIERCETON...MENTONE...ROCHESTER AND AKRON

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TO REPORT FLOODING...HAVE THE NEAREST LAW ENFORCEMENT AGENCY RELAY 
YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN 
NORTHERN INDIANA.

&&

LAT...LON 4085 8700 4091 8699 4092 8694 4095 8694
      4118 8628 4117 8607 4119 8606 4121 8568
      4096 8570 4077 8657 4074 8659 4074 8674
      4072 8677 4058 8677 4058 8710 4084 8711

$$

MCS

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Northern Indiana wrote its last area forecast discussion before this flash flood warning went out at May 11, 7:18 PM EDT, 3 hours 14 minutes earlier.

Area forecast discussion, May 11, 7:18 PM EDT, 3 hours 14 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NORTHERN INDIANA
718 PM EDT SUN MAY 11 2014

.SYNOPSIS...
ISSUED AT 705 PM EDT SUN MAY 11 2014

A WARM FRONT WILL LIFT NORTH ACROSS THE AREA TONIGHT. THUNDERSTORMS
ARE EXPECTED TO INCREASE IN COVERAGE THIS EVENING. LOCALLY HEAVY
RAINFALL WILL BE POSSIBLE ALONG WITH THE POSSIBILITY OF HAIL. LOW
TEMPERATURES WILL ONLY FALL INTO THE LOWER TO MID 60S. THERE IS A
CHANCE OF THUNDERSTORMS MONDAY WITH HIGHS IN THE LOWER TO MIDDLE 80S.

&&

.UPDATE...
ISSUED AT 705 PM EDT SUN MAY 11 2014

RADAR AND SATELLITE TELLS THE STORY THIS EVENING. COMPLEX
CONVECTIVE PATTERN HAS EVOLVED WITH UPSTREAM MCS OVER IL MOVING
EAST WHILE INTERSECTING NORTHWARD MOVING LINE OF STORMS ALONG WARM
FRONT ACROSS IL. AN ADDITIONAL LINE OF CONVECTION HAS ALSO
DEVELOPED FURTHER SOUTH OVER SOUTHERN IL AND IN. ALL THIS ACTIVITY
IS LIFTING NORTH NORTHEAST WHILE SLIDING EAST. EXPECT TSRA TO
INCREASE IN COVERAGE ACROSS THE AREA THIS EVENING WITH LOCALLY
HEAVY RAIN AND HAIL POSSIBLE. SEVERE HAIL REMAINS POSSIBLE THROUGH
THE EVENING GIVEN CAPE AND MODEST SHEAR. GIVEN ORIENTATION OF LOW
LEVEL JET AND EAST-WEST BOUNDARY ALONG WITH INCREASING MOISTURE
ADVECTION AND RISING PWATS...HEAVY RAIN THREAT GROWING OVERNIGHT.
SEE LATEST SATELLITE DISCUSSION FROM NESDIS FOR MORE INFORMATION.
HAVE ADDED LOCALLY HEAVY RAIN TO MOST OF AREA WITH EXCEPTION OF
FAR EAST...BUT THIS AREA WILL NEED TO BE WATCHED DEPENDING ON
TRAINING AND EVOLUTION OF MCS NEXT SEVERAL HOURS.

&&

.SHORT TERM...(THIS EVENING THROUGH MONDAY)
ISSUED AT 241 PM EDT SUN MAY 11 2014

NEAR TERM FOCUS WILL BE ON MCS MOVING ACROSS IOWA THIS AFTERNOON.
LATEST SFC ANALYSIS SHOWS WARM FRONT MAKING A NORTHWARD PUSH THIS
AFTERNOON INTO SOUTHERN LOWER MICHIGAN WHICH MAY TREND MCS TRACK
FURTHER NORTH AND LIMIT ANY POTENTIAL IMPACT ON OUR CWA THIS
EVENING. HAVE BUMPED UP POPS IN NW CWA BUT STILL KEEPING IN CHANCE
RANGE. WATER VAPOR IMAGERY DEPICTING DEEP UPPER TROF OVER THE
ROCKY MNTNS WITH UPPER LOW CENTERED OVER THE FOUR CORNERS THIS
AFTERNOON. STRONG UPPER JET DYNAMICS ROUNDING THE BASE OF THE TROF
WILL EJECT DEVELOPING SFC LOW TOWARD THE UPPER MS VALLEY ON
MONDAY. THIS WILL HAVE THE FORECAST AREA IN WARM SECTOR DURING THE
DAY ON MONDAY. AIRMASS WILL DESTABILIZE IN THE AFTERNOON WITH
CAPES AOA 1500J/KG OVER MUCH OF AREA. LIMITING FACTOR WILL BE LACK
OF ANY LARGE SCALE FORCING TO INITIATE CONVECTION SO WILL STAY
WITH CHC/SLGT CHC. SFC LOW CONTINUES NE TRACK INTO FAR NW GREAT
LAKES REGION MONDAY NIGHT AND WILL HAVE COLD FRONT APPROACHING THE
WESTERN CWA EARLY TUESDAY MORNING AND BRING WITH IT INCREASING
CHANCES FOR GOOD AREAL PRECIP COVERAGE. MILD TEMPS CAN BE EXPECTED
THROUGH THE FCST PERIOD WITH TEMPS 15-20F ABOVE NORMAL.

&&

.LONG TERM...(MONDAY NIGHT THROUGH SUNDAY)
ISSUED AT 241 PM EDT SUN MAY 11 2014

WARM UPR RIDGE OF LATE WILL GIVE WAY TO EWD PROGRESSIVE DEEP UPR
TROUGH THIS PD...DETAILS OF WHICH HAVE MORPHED INTO A SOLID
CONSENSUS W/NEWD EJECTION OF A COHERENT TRAILING SFC WAVE THROUGH
THE WRN LAKES ON WED.

TO BEGIN...LTL XPCD WITHIN CAPPED WARM SECTOR MON NIGHT AS CWA
REMAINS WELL DETACHED FM SYNOPTIC FOCUSING MECHANISMS YET WILL HOLD
W/SLGT CHC MENTION NW THIRD PER POSSIBILITY OF EWD PROGRESSION OF
CORN BELT CONVN. OTRWS LEAD SW LIFTS INTO ONTARIO TUE AS SECONDARY
DIGS THROUGH BASE OF CNTRL US TROUGH ACRS W TX. SFC BNDRY XPCD TO
STALL OVR EITHER CNTRL OR ERN CWA IN RESPONSE AND GENERALLY HEDGED
TWD MIDDLE GROUND SOLUTIONS. THAT SAID...XPC DECAYING AREA OF SHRA
AND PERHAPS ISOLD THUNDER TUE AM FOLLOWED BY REDVLPMNT ALG/AHD OF
SFC BNDRY TUE AFTN.

AFT THAT ATTN SHIFTS TWD NEWD EJECTION OF SECONDARY SFC WAVE WED.
MOST MED RANGE SOLUTIONS INDICATE PHASING ALOFT WED NIGHT W/IMPLIED
IMPRESSIVE MID LVL FGEN DVLPG UNDERNEATH FVRBL JET STREAK ALOFT
POSITIONED THROUGH THE WRN LAKES AND THE MOST FVRBL TIME FOR A
WIDESPREAD MODEST RAINFALL...BEFORE COLD POCKET ALOFT SETTLES IN
OVERHEAD W/DIURNALLY DRIVEN AFTN SHRA THREAT THU/FRI OVR ERN AREAS.

SEASONABLY MILD TEMPS ON TUE WILL BE REPLACED BY SEASONABLY COOL
TEMPS THROUGH THE REMAINDER OF THE PD.

&&

.AVIATION...(FOR THE 00Z TAFS THROUGH 00Z TUESDAY EVENING) ISSUED AT
715 PM EDT SUN MAY 11 2014

RADAR AND SATELLITE SHOWS CONVECTION OVER IL LIFTING NORTHEAST
TOWARD KSBN. HAVE CONTINUED TSRA THERE AFTER 01Z WITH MVFR AND
BRIEF IFR CONDITIONS POSSIBLE WITH HEAY RAIN. HAIL A POSSIBILITY
AS WELL. KFWA A LITTLE MORE UNCERTAIN BUT TRENDS SUGGEST TSRA
COULD GET INTO THE VICINITY AFTER 03 TO 04Z. FORECAST REMAINS
UNCERTAIN LATE TONIGHT INTO MONDAY AND IS DEPENDENT ON OVERNIGHT
CONVECTIVE TRENDS AND BOUNDRY LOCATIONS. HAVE LEFT CONDITIONS VFR
AFTER 12Z BUT COULD BE LINGERING TSRA WITH ADDITIONAL TSRA CHANCES
IN AFTERNOON.

&&

.IWX WATCHES/WARNINGS/ADVISORIES...
IN...NONE.
MI...NONE.
OH...NONE.
LM...NONE.
&&

UPDATE...LASHLEY
SYNOPSIS...JT
SHORT TERM...JAL
LONG TERM...T
AVIATION...JAL

VISIT US AT WWW.WEATHER.GOV/IWX (ALL LOWER CASE)

FOLLOW US ON FACEBOOK...TWITTER...AND YOUTUBE AT:
WWW.FACEBOOK.COM/US.NATIONALWEATHERSERVICE.NORTHERNIN.GOV
WWW.TWITTER.COM/NWSIWX
WWW.YOUTUBE.COM/NWSNORTHERNINDIANA
Hazardous weather outlook, May 11, 4:40 AM EDT, 17 hours 52 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NORTHERN INDIANA
440 AM EDT SUN MAY 11 2014

INZ003>009-012>018-020-022>027-032>034-MIZ077>081-OHZ001-002-004-005-
015-016-024-025-120845-
LA PORTE-ST. JOSEPH IN-ELKHART-LAGRANGE-STEUBEN-NOBLE-DE KALB-STARKE-
PULASKI-MARSHALL-FULTON IN-KOSCIUSKO-WHITLEY-ALLEN IN-WHITE-CASS IN-
MIAMI-WABASH-HUNTINGTON-WELLS-ADAMS-GRANT-BLACKFORD-JAY-BERRIEN-
CASS MI-ST. JOSEPH MI-BRANCH-HILLSDALE-WILLIAMS-FULTON OH-DEFIANCE-
HENRY-PAULDING-PUTNAM-VAN WERT-ALLEN OH-
INCLUDING THE CITIES OF...MICHIGAN CITY...LA PORTE...SOUTH BEND...
MISHAWAKA...ELKHART...GOSHEN...LAGRANGE...TOPEKA...ANGOLA...
KENDALLVILLE...LIGONIER...AUBURN...GARRETT...KNOX...NORTH JUDSON...
WINAMAC...FRANCESVILLE...PLYMOUTH...BREMEN...ROCHESTER...WARSAW...
WINONA LAKE...COLUMBIA CITY...SOUTH WHITLEY...FORT WAYNE...
MONTICELLO...BROOKSTON...LOGANSPORT...PERU...WABASH...
NORTH MANCHESTER...HUNTINGTON...BLUFFTON...OSSIAN...DECATUR...
BERNE...MARION...HARTFORD CITY...MONTPELIER...PORTLAND...NILES...
BENTON HARBOR...ST. JOSEPH...BUCHANAN...DOWAGIAC...CASSOPOLIS...
STURGIS...THREE RIVERS...COLDWATER...HILLSDALE...BRYAN...WAUSEON...
ARCHBOLD...DEFIANCE...NAPOLEON...PAULDING...ANTWERP...OTTAWA...
PANDORA...VAN WERT...DELPHOS...LIMA
440 AM EDT SUN MAY 11 2014 /340 AM CDT SUN MAY 11 2014/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST OHIO...
SOUTHWEST LOWER MICHIGAN AND NORTHERN INDIANA.

.DAY ONE...TODAY AND TONIGHT

THERE IS A CHANCE OF THUNDERSTORMS TODAY AND TONIGHT...WITH A
SLIGHT RISK FOR A FEW SEVERE THUNDERSTORMS LATER THIS AFTERNOON AND
EVENING. THE PRIMARY RISKS WILL BE DAMAGING WINDS AND LARGE HAIL.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

THERE IS A CHANCE FOR THUNDERSTORMS MONDAY THROUGH TUESDAY
EVENING...BEST CHANCES TUESDAY AFTERNOON WHEN A FEW THUNDERSTORMS
MAY BECOME STRONG TO SEVERE. LOCALLY HEAVY RAINFALL WILL ALSO BE
POSSIBLE WHICH MAY CAUSE SOME LOCALIZED FLOODING.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED LATER THIS AFTERNOON AND EVENING.

&&

STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR
CHECK OUR WEB SITE AT WEATHER.GOV/IWX

LMZ043-046-120845-
NEW BUFFALO MI TO ST JOSEPH MI-MICHIGAN CITY IN TO NEW BUFFALO MI-
440 AM EDT SUN MAY 11 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE NEARSHORE WATERS OF
SOUTHEASTERN LAKE MICHIGAN.

.DAY ONE...TODAY AND TONIGHT

THERE IS A CHANCE OF THUNDERSTORMS TODAY AND TONIGHT. THERE IS A
SLIGHT CHANCE FOR SEVERE THUNDERSTORMS LATER THIS AFTERNOON AND
EVENING.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

THERE IS A CHANCE OF THUNDERSTORMS MONDAY AND TUESDAY. WIDESPREAD
SEVERE THUNDERSTORMS ARE NOT EXPECTED.

&&

STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR
CHECK OUR WEB SITE AT WEATHER.GOV/IWX/?N=MARINE

In the hours before

Special weather statement, May 11, 7:12 PM EDT, 3 hours 20 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
712 PM EDT SUN MAY 11 2014

OHZ024-025-112345-
ALLEN OH-VAN WERT OH-
712 PM EDT SUN MAY 11 2014

...STRONG THUNDERSTORMS MOVING TOWARD ALLEN AND SOUTHEASTERN VAN WERT
COUNTIES...

AT 711 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM NEAR SPENCERVILLE...OR 8 MILES SOUTH OF
DELPHOS...MOVING EAST AT 15 MPH.

ONE HALF INCH DIAMETER HAIL...WINDS GREATER THAN 40 MPH AND
OCCASIONAL CLOUD TO GROUND LIGHTNING ARE POSSIBLE WITH THIS STORM.

LOCATIONS IN THE PATH OF THIS STORM INCLUDE...
  FORT SHAWNEE...
  LIMA...
  ELIDA...
  KEMP AND HUME...
  KEMP...
  ROUSCULP...

THIS INCLUDES INTERSTATE 75 BETWEEN MILE MARKERS 119 AND 138.

GUSTY WINDS MAY CAUSE SMALL OBJECTS SUCH AS TRASH BINS TO BLOW
AROUND. STAY AWAY FROM HIGH OBJECTS OUTDOORS SUCH AS TREES.

SEEK SHELTER INDOORS UNTIL THIS STORM HAS PASSED.

LAT...LON 4064 8388 4064 8410 4066 8411 4065 8421
      4069 8422 4068 8444 4073 8444 4073 8449
      4078 8449 4088 8388 4065 8387
TIME...MOT...LOC 2312Z 252DEG 15KT 4073 8428

BENTLEY
Local storm report, May 11, 9:01 PM EDT, 1 hour 31 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
901 PM EDT SUN MAY 11 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0826 PM     TSTM WND DMG     MICHIGAN CITY           41.71N  86.90W
05/11/2014                   LA PORTE           IN   LAW ENFORCEMENT

            REPORTS OF A FEW TREES DOWN IN MICHIGAN CITY AND NEAR
            WESTVILLE AROUND COUNTY LINE RD. AND SNIDER RD. NUMEROUS
            POWER OUTAGES IN MICHIGAN CITY AND LAPORTE.

&&

LASHLEY
Special weather statement, May 11, 9:24 PM EDT, 1 hour 8 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
924 PM EDT SUN MAY 11 2014

INZ023>027-032>034-120215-
ADAMS IN-BLACKFORD IN-GRANT IN-HUNTINGTON IN-JAY IN-MIAMI IN-WABASH
IN-WELLS IN-
924 PM EDT SUN MAY 11 2014

...STRONG THUNDERSTORMS MOVING TOWARD BLACKFORD...JAY...GRANT...
SOUTHERN WELLS...SOUTHWESTERN ADAMS...SOUTHEASTERN MIAMI...SOUTHERN
HUNTINGTON AND SOUTHERN WABASH COUNTIES...

AT 923 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF STRONG THUNDERSTORMS FROM NEAR SWAYZEE...OR 12 MILES
SOUTHWEST OF MARION...TO NEAR MUNCIE MOVING NORTHEAST AT 35 MPH.

UP TO DIME SIZE HAIL...WINDS UP TO 50 MPH...OCCASIONAL CLOUD TO
GROUND LIGHTNING AND BRIEF HEAVY DOWNPOURS ARE POSSIBLE WITH THESE
STORMS.

LOCATIONS IN THE PATH OF THIS STORM INCLUDE...
  FAIRMOUNT...
  MARION AND GAS CITY...
  UPLAND...
  HARTFORD CITY...
  DUNKIRK...
  SWAYZEE...

THIS INCLUDES INTERSTATE 69 IN INDIANA BETWEEN MILE MARKERS 254 AND
281.

GUSTY WINDS MAY CAUSE SMALL BRANCHES TO BE BLOWN DOWN...AND LOOSE
OBJECTS TO BLOW AROUND. STAY AWAY FROM HIGH OBJECTS OUTDOORS SUCH AS
TREES.

SEEK SHELTER IN A STURDY STRUCTURE UNTIL THIS STORM HAS PASSED.

LAT...LON 4039 8522 4040 8587 4058 8586 4059 8605
      4083 8569 4080 8549 4069 8510 4057 8480
      4032 8480 4032 8521
TIME...MOT...LOC 0123Z 235DEG 29KT 4047 8586

SLL
Local storm report, May 11, 9:37 PM EDT, 55 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
937 PM EDT SUN MAY 11 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0936 PM     HEAVY RAIN       5 ESE LIMA              40.71N  84.02W
05/11/2014  M2.26 INCH       ALLEN              OH   ASOS

            RAINFALL TOTAL SINCE 5 PM.

&&

BENTLEY
Local storm report, May 11, 9:38 PM EDT, 54 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
938 PM EDT SUN MAY 11 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0840 PM     TSTM WND GST     2 WNW POTTAWATTOMIE PAR 41.74N  86.91W
05/11/2014  M61 MPH          LMZ046             IN   C-MAN STATION

            MICHIGAN CITY C-MAN STATION

&&

LASHLEY
Special weather statement, May 11, 10:21 PM EDT, 11 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
1021 PM EDT SUN MAY 11 2014

INZ020-022-120245-
CASS IN-WHITE IN-
1021 PM EDT SUN MAY 11 2014

...STRONG THUNDERSTORMS MOVING TOWARD EASTERN WHITE AND WESTERN CASS
COUNTIES...

AT 1017 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM NEAR MONTICELLO...MOVING EAST AT 40 MPH.

PEA SIZE HAIL...WINDS UP TO 50 MPH...OCCASIONAL CLOUD TO GROUND
LIGHTNING AND BRIEF HEAVY DOWNPOURS ARE POSSIBLE WITH THIS STORM.

LOCATIONS IN THE PATH OF THIS STORM INCLUDE...
  ROYAL CENTER...
  IDAVILLE AND BELL CENTER...
  BURNETTSVILLE...
  GEORGETOWN...LAKE CICOTT AND CLYMERS...
  LUCERNE...

THIS INCLUDES INTERSTATE 65 BETWEEN MILE MARKERS 187 AND 190.

GUSTY WINDS MAY CAUSE SMALL BRANCHES TO BE BLOWN DOWN...AND LOOSE
OBJECTS TO BLOW AROUND. STAY AWAY FROM HIGH OBJECTS OUTDOORS SUCH AS
TREES.

SEEK SHELTER IN A STURDY STRUCTURE UNTIL THIS STORM HAS PASSED.

LAT...LON 4086 8674 4089 8639 4070 8638 4070 8653
      4075 8653 4075 8675 4072 8677 4068 8677
      4068 8678 4060 8678 4059 8707
TIME...MOT...LOC 0222Z 268DEG 33KT 4073 8673

SLL

The office that day

Everything else NWS Northern Indiana issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 11, 8:10 PM EDTSevere Thunderstorm WarningIWXLaPorte50 min
May 11, 8:49 PM EDTSevere Thunderstorm WarningIWXLaPorte, Saint Joseph26 min
May 11, 9:24 PM EDTSpecial Weather StatementIWXBlackford, Grant, Jay51 min
May 11, 10:21 PM EDTSpecial Weather StatementIWXWhite24 min
May 11, 10:45 PM EDTAreal Flood AdvisoryIWXAllen, Huntington, Whitley3 hr
May 11, 10:49 PM EDTSpecial Weather StatementIWXAllen, DeKalb56 min
May 11, 11:24 PM EDTSpecial Weather StatementIWXMiami, Wabash36 min
May 11, 11:59 PM EDTSpecial Weather StatementIWXGrant, Huntington31 min
May 12, 12:29 AM EDTSpecial Weather StatementIWXBlackford, Wells31 min
May 12, 12:54 AM EDTSpecial Weather StatementIWXAdams, Blackford, Jay, Wells36 min
May 12, 1:26 AM EDTSpecial Weather StatementIWXAdams34 min
May 12, 1:31 AM EDTAreal Flood AdvisoryIWXAdams, Allen3 hr
May 12, 5:16 AM EDTSpecial Weather StatementIWXWells29 min
May 12, 6:13 AM EDTSpecial Weather StatementIWXDeKalb32 min
May 12, 10:23 AM EDTSmall Craft AdvisoryIWX11 hr

Nearby

Flash Flood Warnings in Indiana, 2014Every flash flood warning in 2014

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.